MAUDE Adverse Event Report: ABBOTT LABORATORIES CELL-DYN SAPPHIRE; COUNTER, DIFFERENTIAL CELL

ABBOTT LABORATORIES CELL-DYN SAPPHIRE; COUNTER, DIFFERENTIAL CELL
Catalog Number 08H00-01
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/04/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An evaluation is in process.A follow-up report will be submitted when the evaluation is complete.
 
Event or Problem Description
The customer observed an asterisk (*) and a short sample message for all samples generated on the cell-dyn sapphire analyzer.The hbg cup and rbc cup did not drain and reported the wash cup (wc) #4 and wc #3 was full.The customer reported two users were sprayed in the face with liquid from the left flow panel while observing.The customer mentioned the users did not take any actions after being sprayed in the face with the liquid.No impact to patient management or impact to user safety was reported.
 
Additional Manufacturer Narrative
The complaint investigation included a review of data and information provided by the customer, search for similar complaints, ticket trending review, labeling review, and manufacturing documentation review.Return testing was not completed as returns were not available.Data and information provided by the customer was reviewed.A review of complaint and trending data for the cell-dyn sapphire analyzer did not identify any similar issues related to the with regards to the current issue.Additionally review of complaint and trending data associated with the tubing, silicon,.062 inch id x.094 inch od, (s2) did not identify an increase in complaint activity.A review of the manufacturing documentation did not identify any non-conformances or potential non-conformances associated with the complaint issue.Labeling was reviewed and found to be adequate.Based on the available information, no systemic issue or deficiency of the cell-dyn sapphire analyzer for serial number (b)(6) was identified.
 
Event or Problem Description

Brand Name
CELL-DYN SAPPHIRE
Common Device Name
COUNTER, DIFFERENTIAL CELL
Manufacturer (Section D)
ABBOTT LABORATORIES
4551 great america parkway
santa clara CA 95054
Manufacturer (Section G)
ABBOTT LABORATORIES
4551 great america parkway
santa clara CA 95054
Manufacturer Contact
nicole jenne
max-planck-ring 2
post market surveillance
wiesbaden 65205
GM   65205
6122582960
MDR Report Key22211362
Report Number2919069-2025-00023
Device Sequence Number8660225
Product Code GKZ
UDI-Device Identifier00380740016616
UDI-Public(01)00380740016616
Combination Product (Y/N)N
Initial Reporter CountryNO
PMA/510(K) Number
K051215
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number08H00-01
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/04/2025
Supplement Date Received by Manufacturer07/01/2025
Initial Report FDA Received Date06/16/2025
Supplement Report FDA Received Date07/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/11/2014
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TUBING, SILICON, .062 INCH ID X .094 INCH OD, (S2).
Patient SexUnknown